zbMATH — the first resource for mathematics

On stable polynomials. (English) Zbl 0703.12001
This is an expository paper about the Hurwitz-Routh criterion on the Hurwitz (or stable) polynomials [A. Hurwitz, Math. Ann. 46, 273-284 (1895; JFM 26.0119.03)]. It contains a detailed discussion of the works of Routh, Hurwitz, Schur, Pontryagin and others. There are occasionally obtained new proofs of classical results.
Reviewer: D.Ştefănescu
12D10 Polynomials in real and complex fields: location of zeros (algebraic theorems)
26C10 Real polynomials: location of zeros
30C15 Zeros of polynomials, rational functions, and other analytic functions of one complex variable (e.g., zeros of functions with bounded Dirichlet integral)
Full Text: EuDML
[1] Ch. Hermite: Sur le nombre des racines d’une équation algébrique comprises entre des limites données. Crelles J. 52, 39 (1856).
[2] J. Routh: A treatise on the stability of a given state of motion. London 1877.
[3] A. Hurwitz: Über die Bedingungen, unter welchen eine Gleichung nur Wurzeln mit negativen reellen Teilen besitzt. Math. Ann. 46, 273 (1895). · Zbl 0962.01500 · doi:10.1007/BF01446812
[4] J. Schur: Über die algebraischen Gleichungen, die nur Wurzeln mit negativen Realteilen besitzen. Z. angew. Math. Mech, 1, 307 (1921). · JFM 48.0082.03 · doi:10.1002/zamm.19210010405
[5] L. S. Pontryagin: On the zeros of some elementary transcendental functions. (Russian) Izv. Ak. Nauk SSSR, Ser. Mat. 6 (1942), 115-134. · Zbl 0068.05803
[6] H. Cremer F. H. Effertz: Über die algebraischen Kriterien für die Stabilität von Regulungsystemen. Math. Ann. 137 (1959), 328-350. · Zbl 0092.01604 · doi:10.1007/BF01360969 · eudml:160686
[7] R. Bellman: Introduction to Matrix Analysis. Mc Graw-Hill Book Company, New York 1960. · Zbl 0124.01001
[8] F. R. Gantmacher: Theory of Matrices. (Russian) Izd. Nauka, Moskva 1966. · Zbl 0136.00410
[9] B. P. Demidowich: Lectures on the Mathematical Theory of Stability. (Russian) Izd. Nauka, Moskva 1967.
[10] J. Hale: Theory of Functional Differential Equations. Springer-Verlag, New York 1977. · Zbl 0352.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.